Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 12, 2021, 6:39 PM MST for Graham County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:39 PM MST (01:39 UTC)
- Expired
- Jul 12, 2021, 7:15 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
County Graham County, AZ
The radar
The Phoenix radar (KIWA), 166 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WWUS85 KTWC 130139
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
639 PM MST Mon Jul 12 2021
AZZ509-510-130215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
639 PM MST Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
715 PM MST...
At 638 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles south of Seven Mile, or Northern Graham County, moving south
at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Point-Of-Pines.
LAT...LON 3357 10988 3353 10984 3353 10982 3348 10981
3348 10975 3352 10973 3353 10970 3306 10976
3324 11028 3346 11016 3347 11000 3358 11000
TIME...MOT...LOC 0138Z 018DEG 27KT 3355 10989
$$
RHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:28 PM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 2:28 PM MST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Mon Jul 12 2021 .SYNOPSIS... An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be hot today and Monday then cool to below normal levels later around the middle of this week. && .DISCUSSION... Hazy skies continue across portions of southeast Arizona. This is likely partially related to blowing dust the past few days, along with Pacific Northwest wildfire smoke working its way down. A closed upper high remains centered over southern CA, with northeasterly flow aloft across our forecast area. This pattern will likely bring another round of thunderstorms today. Convection is firing this afternoon along the Mogollon Rim, and flow aloft will bring it toward the I-10 corridor this evening. Strong gusty winds and blowing dust will be the primary hazards. Locally heavy rainfall is also expected, but decent flow will keep storms moving. Flash flooding is unlikely except in areas where storms engage in training. The pattern remains relatively similar for Tuesday, with the main exception being the steering flow will be weaker, leading to much slower movement of storms. Flash flooding may prove to be a higher impact Tuesday (and Wednesday) with slower storm motion...and a Watch product has been issued to help communicate this threat. The shower and thunderstorm threat continues into Thursday and Friday, but shouldn't be as strong. The primary difference late this week will be considerably cooler temperatures with increased cloud cover and moisture. The Four Corners high looks to redevelop this weekend, which could renew chances for stronger showers and thunderstorms. && .AVIATION... ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate to the southwest through late this evening. These storms could reach KTUS/KOLS between 01-04z. Wind gusts to 50 kts possible near the strongest TSRA, with some blowing dust possible. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Isolated to scattered thunderstorms for the next week for southeast Arizona. Gusty outflow winds will be the primary concern with daily storms. Min RH values will generally be in the 15- 25 percent range for lower elevations through tomorrow with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday afternoon through Wednesday evening for AZZ501>507-509-511-513>515. Blowing Dust Advisory until 11 PM MST this evening for AZZ501- 502-504>506. && Public...Dang Aviation...Hardin Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 12, 6:29 PM MST, 10 minutes before
Special Weather Statement National Weather Service Tucson AZ 629 PM MST Mon Jul 12 2021 AZZ506-507-509-511-130200- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper San Pedro River Valley including Sierra Vista/Benson-Southeast Pinal County including Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount Graham- 629 PM MST Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND EAST CENTRAL PINAL COUNTIES UNTIL 700 PM MST... At 628 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Aravaipa Canyon Wilderness, or 19 miles east of Mammoth, moving southwest at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Aravaipa Canyon Wilderness and Klondyke. LAT...LON 3309 11035 3276 11016 3256 11047 3294 11069 TIME...MOT...LOC 0128Z 046DEG 5KT 3280 11032 RH
Special weather statement, Jul 12, 6:39 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
639 PM MST Mon Jul 12 2021
AZZ509-510-130215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
639 PM MST Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
715 PM MST...
At 638 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles south of Seven Mile, or Northern Graham County, moving south
at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Point-Of-Pines.
LAT...LON 3357 10988 3353 10984 3353 10982 3348 10981
3348 10975 3352 10973 3353 10970 3306 10976
3324 11028 3346 11016 3347 11000 3358 11000
TIME...MOT...LOC 0138Z 018DEG 27KT 3355 10989
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:29 PM MST | Special Weather Statement | TWC | Graham | 31 min |
| Jul 12, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 36 min |
| Jul 12, 7:28 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 47 min |
| Jul 12, 7:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 45 min |
| Jul 12, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jul 12, 7:50 PM MST | Special Weather Statement | TWC | 40 min | |
| Jul 12, 8:05 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 12, 8:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 38 min |
| Jul 12, 8:37 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Jul 12, 8:37 PM MST | Tornado Warning | TWC | Santa Cruz | 23 min |
| Jul 12, 8:51 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 39 min |
| Jul 12, 9:11 PM MST | Special Weather Statement | TWC | 34 min | |
| Jul 12, 9:14 PM MST | Special Weather Statement | TWC | Pinal | 31 min |
| Jul 12, 9:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 38 min |
| Jul 12, 9:30 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 60 min |
| Jul 12, 9:32 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 12, 9:54 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 12, 9:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 12, 10:16 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 12, 10:24 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 12, 10:33 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 12, 10:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 56 min |
| Jul 12, 11:17 PM MST | Special Weather Statement | TWC | Pima | 28 min |
| Jul 13, 2:02 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jul 13, 2:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jul 13, 3:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 43 min |
| Jul 13, 3:21 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 13, 3:45 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 13, 4:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 13, 4:20 PM MST | Special Weather Statement | TWC | 25 min | |
| Jul 13, 4:38 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 13, 4:44 PM MST | Special Weather Statement | TWC | Cochise | 46 min |
| Jul 13, 4:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Jul 13, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 32 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.